MAUDE Adverse Event Report: APPLIED MEDICAL CFB33, 11X100 KII SH BLD ADVFIX 6/BX; GCJ

APPLIED MEDICAL CFB33, 11X100 KII SH BLD ADVFIX 6/BX; GCJ
Model Number CFB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap appendix - "a part of the valve fell off into the patient during the operation.They could retrieve the loose part and go on with the operation.More info will follow next week.Today i got the chance to talk to the customer.She couldn't tell me the lot, but the package will be send with the product.So you will see the lot.The case was a lap appendix and the only instrument introduced till the time of event was an atraumatic storz grasper.A part of the valve fell into the patient.They could fully retrieve it and no injury occurred." patient status unknown.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering noted no visible damage to the exterior of the device.Engineering removed the seal and noted no damage to the duckbill.The duckbill was removed and the septum was found to be torn and missing a portion.The missing portion of the rubber was returned and is similar in shape as the hole in the septum.All seals are thoroughly inspected and tested 100% for leakage during the manufacturing process.The damage to the septum appears to have been caused by an instrument.There is always a potential to tear or dislodge the internal seal components with multiple passes of instruments, especially with sharp or angular devices.The instructions for use (ifu) warns that extra care should be used when inserting angular and asymmetrical instruments.All instruments should be centered axially when inserted through the seal to prevent tearing.Engineering is currently researching possible device enhancements intended to further minimize the potential for this type of incident to occur.Additional information was requested and provided.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CFB33, 11X100 KII SH BLD ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5626512
Report Number2027111-2016-00347
Device Sequence Number73631
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843(17)181020(30)01(10)1256718
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/20/2018
Device Model NumberCFB33
Device Catalogue Number101246001
Device Lot Number1256718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2016
Supplement Report FDA Received Date07/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1